Facial wasting before treatment
Aug 2, 2009
Hello Dr Pierone,
I have been dignosed HIV positive just 3 week ago, I have been loosing weigh for a few months, that made me decide to have my blood tested for HIV. My CD4 count is 257 and VL 6700, I have been told I must start treatment. My concern is that with treatment my face will go even thiner than it has gone so far. I have been losing weight all over, of course, but it is very noticiable in my face, I have read that normally facial lipoartrophy is due to tratment, but it can also be due to HIV itself. If the treatment reduces the VL, would it also revert the facial wasting? or could Atripla make my facial wasting even worse? I am 47 yo. and a few months ago I had radieese injected on my face because I though that my wasting was just a sign of age, but even so now just a few months later it is looking very thin and showing hollow cheeks.
Response from Dr. Pierone
Hello and thanks for posting.
Some people (with or without HIV) have a thin face that gets thinner with any stress or weight loss.
There is really no way to predict if your facial appearance will improve or worsen now that you are on antiretroviral treatment. Atripla is not known for worsening facial lipoatrophy, but it sometimes can. The benefit of Radiesse tends to fade as the filler is broken down and reabsorbed, so all else being equal, chances are the facial thinning will probably come back and more treatment may be necessary.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Hairy Tongue After Giving Oral Sex What Are The Chances Of HIV
- Itchy Balls After Sucking Penis Sign Of HIV AIDS
- Itchy Red Spots After Unprotected Anal Sex Without Ejaculation What Are The Chances Of HIV
- Rash After Kissing Cold Sore Worried I Have HIV
- Vaginal Discharge After Getting Fingered Worried I Have HIV
- Sebaceous Glands On Shaft Is It A Std
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.